I had to stop the toradol

Discussion in 'The Watercooler' started by flutterbee, Nov 29, 2008.

  1. flutterbee

    flutterbee Guest

    2 days early. Well, 2 1/2 actually, since I only took 2 of the 4 doses yesterday.

    I did nothing but sleep on it. When I wasn't sleeping, I was struggling to stay awake. And I was so cold the entire time. I woke up freezing at 6:30 yesterday morning....with the heat on 72, flannel jammies, under flannel sheets, a heavy blanket and a quilt. I mean chilled to the bone can't get warm. I took my temp - no fever. I took my next dose, went back to bed and woke up freezing and sweating.

    I called the doctor's office yesterday morning. They were only open til noon and didn't call me back. So, I called last night and the doctor on call (not my doctor) said I was probably spiking a fever (why I was cold) and the toradol was bringing it down (the sweating). Except that I had taken my temperature a few times when I was so cold and no fever. This doctor doesn't know me and how I respond to medications so weirdly.

    I took my last dose at 3:30 yesterday afternoon. So, to give an example of how much I slept on this medication...I woke up at 6:30AM, went back to bed at 9:30Am, woke up at 3:30PM, went back to bed at 9:30PM and slept until 10Am this morning. And I'm not cold anymore. Last night, I had the heat cranked up to 75, with flannel jammies, socks, slippers and a wool sweater under a blanket and I still couldn't get warm.

    This really bites because it really worked. I'm hoping that it was enough to interrupt the inflammatory cycle. If I didn't have kids to take care of, it wouldn't be as much of an issue.
     
  2. TerryJ2

    TerryJ2 Well-Known Member

    Aw, Heather, that's awful.

    That's the same medication my border collie is on for her arthritis. We crack the pills in half.
    Can you lower the dosage?
     
  3. flutterbee

    flutterbee Guest

    I don't know, but I'm going to see how it goes right now.

    I love how you read the info from the pharmacy about your medication and it says contact your doctor immediately if: and then you do and they act like you're over-reacting.

    He told me to skip a couple of doses and see what happens, but I can't remember what he said to see what happens (I was soooo tired and really struggling to stay awake).
     
  4. gcvmom

    gcvmom Here we go again!

    I'd vote for a dose reduction as well, especially if it was helping symptoms despite knocking you out.
     
  5. flutterbee

    flutterbee Guest

    I'm getting cold again.

    I'm going to my grandmother's tomorrow. I'm going to take the day off from it today and start it again after I get to her house.
     
  6. Jena

    Jena New Member

    Heather

    I'm sorry, I had a feeling after reading your last post on how freezing and sleepy you were. That is a whole lotta sleep. Kids or no kids it would be hard for you to function that way, especially with a chill like that.

    I'm voting for reducing amt. also, go half and see what happens. It worked so well for you, except fact of this ofcourse.

    Well i hope you have a good day tomorrow. let us know what happens when you go down to half if you decide to.
     
  7. mrscatinthehat

    mrscatinthehat Seussical

    Well, sometimes the sleep is what helps the body try and mend itself. Not that it is fun but it could have its benefits in the long run. As for the cold I am sorry it gives you the chills like that. Hope you can figure something out with it.

    beth
     
  8. flutterbee

    flutterbee Guest

    I think I did figure it out.

    I was reading and trying to find something about the toradol and the cold, chills and cold sweats.

    Then it hit me...I wonder if this could be vicodin withdrawal. The pain with this flare had been horrendous and I was taking vicodin every day prior to the toradol. Looked it up and sure enough - the restless legs, the cold, chills, goosebumps, decreased appetite, etc were all there.

    The excessive sleeping is from the toradol. That I know. But the other stuff - probably my body withdrawing from vicodin. My body had become dependent on it. Which is exaclty why I talked to my doctor about the toradol - besides wanting more effective pain relief, I was worried about my body becoming dependent.

    So, mystery solved, I think. Still going to wait until tomorrow when I get to my grandmother's to go back on the toradol. I won't be able to drive there if I'm taking it (hour drive).
     
  9. totoro

    totoro Mom? What's a GFG?

    Of course if you called and told the Doctor about the Vicodin and what you thought was going on, they would say, "No it could not be that! You are overreacting!!!"
    I bet you are right on.
    Are you going to Grandma's for some respite? Is your Dad going to be there.
    I hope it is for some rest and you do actually rest!!!

    Well I hope the Toradol worked or you can finish taking it.
     
Loading...